MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Model Number 22114
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During avg surgery tunneling process, a lot of gds came out (more tissue accumulates between graft and gds when the tunneler and gds are connected), the gds tip came out.And tissue was buried, so the graft was removed and the surgery was completed with a new product.There was a 40 mins.Delay in surgery however, patient who underwent surgery with the new product are currently doing well, no patient harm.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Additional Manufacturer Narrative
Corrected information: section g3.
 
Additional Manufacturer Narrative
Add related mfg report numbers 3011175548-2024-00010 & 3011175548-2024-00012.Additional information: section d9 & h6.Investigation summary: the complaint describes an issue with the graft deployment system (gds) where more tissue was accumulating between the graft and gds during tunneling.This is due to a gap in the gds components visually being larger than usual.The device in question from complaint (b)(4) was returned on 16 jan 2024 and evaluated to determine the cause of the complaint.The graft was removed from the package and inspected.There was a slight bend in the gds, which is nonconforming to manufacturing specifications however it is unknown if this occurred during the process of manufacturing or during the clinical procedure.The gap between the gds swivel core and anchor was larger than anticipated.The gap was measured and was found to be 0.080 inches.For comparison, (b)(4) units were obtained from current production (jan 2024) and measured and found to be approximately 0.020 inches.Additionally, the white anchor appeared to have a gap on one side as well which is nonconforming to manufacturing specifications.The clear sheath that covers the length of the graft had also been removed from the tapered end of the graft extending to about the halfway length of the graft.At the location where the outer sheath was removed the graft was blood stained as compared to the rest of the sheathed portion of the graft.The instructions for use specify not to remove this clear sheath until the graft has been pulled through the tissue plane.This is specified within the instructions for use ifu aw011456.When the plastic outer sheath is removed prior to tunneling the graft through the tissue the ptfe of the graft creates more friction while pulling through the tissue as compared to when the clear plastic sheath is left in place as recommended.It is unknown at what point during the procedure the clear outer sheath was removed based on the provided information.A review of the tip of the swivel rod where it is crimped on to the swivel core was conducted.The appearance of the tip shows only slight deformation/ crimp marks as compared to product that was provided by manufacturing and deemed to have been fully crimped.There is no specification for the crimp depth, however, a lighter crimp allows the swivel rod to move more freely on the swivel core and thus a larger gap between the end of the swivel rod and the anchor can be made.This is a contributing factor to the origin of the larger gap in the gds.It was also noticed that the swivel core was not seated flush on the flat face of the anchor, creating a slight gap and ultimately increasing the functional length of the swivel core.The gap seen appears to be approximately.010¿ to.015¿.The manufacturing instructions, mp000753 rev bd, requires the swivel core to be completely threaded into the anchor.The gap as seen in the returned graft was able to be duplicated in a separate sample graft by turning the swivel core rod one turn out of the anchor.This suggests that there is a possibility that the swivel core rod may not have been fully seated into the anchor during the manufacturing process.This alone would not create a gap at the gds of 2mm such as the case with the returned device.However, combined with the lighter crimp, the 2mm gap could be made.A review of the product currently manufactured shows that this gap of 2mm is not present on product being produced currently.There is also no inventory left of this production lot of grafts.The production lot of grafts in question were manufactured on 08 aug 2023 and consisted of (b)(4) units.Five samples from inventory built on 23 aug 2023 were obtained.The purpose of obtaining these samples was to determine if the strength of the swivel rod to swivel core is impacted by the light crimps.These 5 samples had the same 2mm gap and light crimps as seen in the returned sample from the physician in this complaint and were from production lot number 500428.The specification for the force required to separate the swivel rod from the swivel core is 8lbs minimum as specified on the finished good drawing fgs000138 fgs, advanta vxt, sw, stpr revision am.The testing was completed following test procedure tp000408 tp, graft finished assy, gds pullout revision aj.The results show that the minimum tensile strength was 16lbs.This result exceeds the requirement of 8lbs.Based on the details of the complaint and the investigation into the returned product the complaints are considered confirmed and a nonconformance has been identified.The root cause appears to be related to the gds crimping and the swivel core installation processes of manufacturing.The investigation is being continued within (b)(4) has been initiated.The escalation is being addressed under corrective action request cr 987940.A review of the device history records shows that this lot of grafts passed all quality and performance requirements and there were no non-conformances during the process of manufacturing related to the complaint.A review of the complaint trending did identify a 3 standard deviation excursion for the reported defect of ¿defective or damaged device is identified during use, and before completion of procedure/prolonged¿ during the month of complaint occurrence.The complaint history review identified 3 complaints which may be related as they are related to the gds components separating.Root cause for these complaints has not yet determined as the investigations are still underway.The ncr and capa searches each identified one related result which are directly related to the subject complaints.A recurring lot number review was completed to identify any other complaints involving the same lot of devices, only the two complaints for the same case were identified (complaints (b)(4)).There have been no other complaints for the lot number.

Brand Name
GRAFTS ADVANTA VXT W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key18467550
Report Number3011175548-2024-00002
Device Sequence Number7066730
Product Code DYF
UDI-Device Identifier00650862221145
UDI-Public00650862221145
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K992958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2026
Device Model Number22114
Device Catalogue Number22114
Device Lot Number499160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer12/27/2023
02/21/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date01/16/2024
02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANTA GRAFT SN# (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose